MAUDE Adverse Event Report: CEPHEID XPERT XPRESS COV-2/FLU/RSV PLUS

CEPHEID XPERT XPRESS COV-2/FLU/RSV PLUS
Catalog Number XPRS4PLEX-10
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient had 2 nasopharyngeal (np) swabs collected and placed in 3ml utm on (b)(6) 2025.On the same day, one swab was tested on xpert xpress cov-2/flu/rsv plus, lot 68119, and resulted as sars-cov-2 negative, flu a negative, flu b negative, and rsv negative.This result was reported to the physician.Due to the xpert result giving negative on all analytes and clinician suspected patient had flu, the other np swab was tested the same day on quidel's sofia flua/flub rapid antigen test which resulted as flu a negative, flu b positive.This result was reported to the physician.Data for xpert xpress cov-2/flu/rsv plus shows no indication of malfunction with flu b ct of 0, indicating there's no target.Internal data shows no issues with the lot or any complaint trends with this lot.The customer stated with other xpert lots, flu b is being detected, which states flu b is circulating.Cepheid advised at the possibility of the sofia test giving inaccurate results, but customer doesn't have a case opened with quidel.Patient is a 1.5-year-old with no underlying conditions and presented at the clinic with a cough and flu-like symptoms.After the results from xpert and (b)(6).The patient was given the diagnosis for having flu, but no treatment was provided.Advised parents to monitor patient until recovery.Customer confirmed there was no patient harm or impact due to the differing results.Customer no longer has the np swabs as they are discarded after testing, hence no other confirmatory testing can be performed.Determination of the case is inconclusive as well as the root cause.
 
Event or Problem Description
Us customer contacted cepheid to report a questionable negative result for flu b using the xpert xpress cov-2/flu/rsv plus assay.Patient was tested using xpert xpress cov-2/flu/rsv plus lot 68119 which resulted in sars-cov-2 negative, flu a negative, flu b negative, rsv negative.Sample was processed per ifu.This result was reported to the physician.Two nasopharyngeal swabs were collected for this patient at the same time.When results of xpert xpress cov-2/flu/rsv plus ivd were reported as negative for all targets, the customer questioned the flu results since they highly suspected the patient had the flu as the patient presented with a cough and flu-like symptoms.They used the second swab to test with their sofia quidel rapid flu a/flu b test.Samples were stored at room temperature prior to testing.Sofia quidel rapid flu a/flu b test resulted in flu a negative, flu b positive.This result was reported to the physician.The lot number for sofia quidel is unknown.There were no known underlying conditions and no known impact on the patient due to the discrepancy.

Brand Name
XPERT XPRESS COV-2/FLU/RSV PLUS
Common Device Name
XPERT XPRESS COV-2/FLU/RSV PLUS
Manufacturer (Section D)
CEPHEID
904 e caribbean dr
sunnyvale CA 94089
Manufacturer (Section G)
CEPHEID
904 e caribbean dr
sunnyvale CA 94089
Manufacturer Contact
somesh lalithraj
904 e caribbean dr
sunnyvale, CA 94089
4085488951
MDR Report Key23720161
Report Number3004530258-2025-00040
Device Sequence Number16039843
Product Code QOF
UDI-Device Identifier07332940008604
UDI-Public07332940008604
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K242071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXPRS4PLEX-10
Device Lot Number1001491980
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Initial Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age18 MO
Patient SexUnknown